Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 292, NWS Midland/Odessa, TX

July 11, 2021Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2021, 6:35 PM CDT for Presidio County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 6:35 PM CDT (23:35 UTC)
Expired
Jul 11, 2021, 7:30 PM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Presidio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

907 
WUUS54 KMAF 112335
SVRMAF
TXC377-120030-
/O.NEW.KMAF.SV.W.0292.210711T2335Z-210712T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
635 PM CDT Sun Jul 11 2021

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  North central Presidio County in southwestern Texas...

* Until 730 PM CDT.

* At 635 PM CDT, a severe thunderstorm was located 11 miles southwest
  of Bloys Camp, or 13 miles northwest of Marfa, moving southwest at
  20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  north central Presidio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3047 10419 3035 10406 3004 10436 3020 10456
      3038 10464
TIME...MOT...LOC 2335Z 059DEG 16KT 3039 10423 

HAIL...1.00IN
WIND...60MPH
 
$$

89
1 follow-up statement
554 
WWUS54 KMAF 120001
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
701 PM CDT Sun Jul 11 2021

TXC377-120030-
/O.CON.KMAF.SV.W.0292.000000T0000Z-210712T0030Z/
Presidio TX-
701 PM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL PRESIDIO COUNTY...

At 700 PM CDT, a severe thunderstorm was located 16 miles southwest
of Bloys Camp, or 19 miles west of Marfa, moving west at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of north
central Presidio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3047 10419 3035 10406 3004 10436 3020 10456
      3038 10464
TIME...MOT...LOC 0000Z 068DEG 15KT 3037 10434 

HAIL...1.00IN
WIND...60MPH
 
$$

89

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:55 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 11, 5:55 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
555 PM CDT Sun Jul 11 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 547 PM CDT Sun Jul 11 2021

TSRA are struggling to make it to TAF sites and have opted for
VCTS for the 1st few hrs at CNM/INK/HOB/MAF. Otherwise debris
clouds will linger though the evening. E-SE winds will prevail
thru 02Z, however variability is possible due outflow winds.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 158 PM CDT Sun Jul 11 2021

Have an upper ridge centered over Srn NV this morning with a trough
over MO extending into the plains.  This trough will trim the east
edge of the ridge off as it moves south Monday.

A weak front just north of the CWA is expected to sag into the area
today as outflows push it southward.  Rain and clouds expected to
keep afternoon highs well below normal today across the northern
half of the area with 90s along the Pecos River Valley and around
100 along the Rio grande.  Lows tonight will mainly be in the 60s
with afternoon highs Monday a couple degrees warmer.

Storms blew up before 17z in Nrn Lea County and slowly moved east.
These storms are producing hail... gusty wind... and locally heavy
rain.  The heaviest rain tonight expected to remain over SE NM with
localized flooding possible.  Only low pops expected Monday and
Monday night as drier pattern begins.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 158 PM CDT Sun Jul 11 2021

The upper lvl pattern will not change much over the course of this
week into next weekend. The upper ridge will maintain its position
over the Great Basin region and slowly flatten out Tuesday thru
Friday. The ridge will then begin building back over the Four
Corners region next weekend. Meanwhile across West TX, weak
disturbances will move through anticyclonic flow (northerly to
northeasterly) and keep precipitation chances confined to the higher
terrain of West Texas and southeast New Mexico mainly west of the
Pecos River. High temperatures will increase slightly each day from
Tuesday thru Friday as the low lvl thermal ridge expands ewd and
assocd 850 hpa temps slowly increase each day. Highs in the low
to mid 90s can be expected with a few 100s in the river valleys.
The avg high for MAF is 96F so it looks like we will continue our
streak of below normal high temperatures.

-Salerno

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  86  70  91 /  30  10   0   0
Carlsbad                 68  89  68  91 /  50  10   0   0
Dryden                   72  91  71  93 /  20  10   0   0
Fort Stockton            68  89  69  92 /  20  10   0   0
Guadalupe Pass           63  81  65  85 /  30  10  10   0
Hobbs                    65  86  67  90 /  40  10   0   0
Marfa                    61  85  61  87 /  20  20   0  10
Midland Intl Airport     68  87  69  91 /  30  10   0   0
Odessa                   68  87  69  91 /  30  10   0   0
Wink                     69  91  71  94 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
Hazardous weather outlook, Jul 11, 12:30 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1230 PM CDT Sun Jul 11 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-121730-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1230 PM CDT Sun Jul 11 2021 /1130 AM MDT Sun Jul 11 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect for southeast New Mexico
and the western and central Permian Basin through early this evening.
Thunderstorms capable of producing large hail and damaging winds
along with heavy rain will be possible in the watch area.

Thunderstorms chances will continue into tonight, although the
threat of severe weather will be lower. Any storms that do develop
will be accompanied by frequent lightning, small hail, gusty winds,
and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 11, 12:45 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1145 AM MDT Sun Jul 11 2021

NMZ029-111800-
Northern Lea County NM-
1145 AM MDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL
NOON MDT...

At 1144 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Bledsoe, or 18 miles northeast of Tatum, moving
northeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northeastern Lea
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM MDT for
southeastern New Mexico.

LAT...LON 3338 10305 3334 10306 3333 10309 3349 10320
      3353 10305
TIME...MOT...LOC 1744Z 234DEG 5KT 3345 10309

16
Local storm report, Jul 11, 1:02 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
102 PM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             TATUM                   33.26N 103.32W
07/11/2021  E1.25 INCH       LEA                NM   LAW ENFORCEMENT

            TATUM POLICE REPORT HAIL SLIGHTLY LARGER THAN QUARTERS.

&&

DEVIN.CHEHAK
Special weather statement, Jul 11, 4:37 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Sun Jul 11 2021

TXZ046>048-052-112215-
Dawson TX-Scurry TX-Howard TX-Borden TX-
437 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND EASTERN DAWSON COUNTIES
UNTIL 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles southeast of O'Donnell, or 15 miles east of Lamesa, moving
south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Snyder, Lamesa, Ackerly, Gail, Fluvanna, Lamesa Municipal Airport, J
B Thomas Reservoir, Los Ybanez, Randalls Corner, Arvana, Winston
Field, Hancock, Knapp, Vealmoor and Key.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.

LAT...LON 3266 10091 3246 10163 3249 10169 3253 10169
      3252 10175 3268 10197 3296 10190 3296 10087
TIME...MOT...LOC 2136Z 013DEG 7KT 3282 10171

89
Special weather statement, Jul 11, 5:38 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Sun Jul 11 2021

TXZ063-070-112330-
Reagan TX-Glasscock TX-
538 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES UNTIL 630 PM CDT...

At 537 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles southeast of Garden City, moving north at 5 mph.

Pea size hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of southeastern
Glasscock and northeastern Reagan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.

LAT...LON 3158 10137 3183 10139 3196 10129 3193 10126
      3157 10127
TIME...MOT...LOC 2237Z 194DEG 5KT 3178 10130

89
Special weather statement, Jul 11, 5:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Sun Jul 11 2021

TXZ276-277-281-112330-
Presidio Valley TX-Marfa Plateau TX-Davis Mountains TX-
550 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking strong thunderstorms over
Valentine, or 33 miles northwest of Marfa, moving southwest at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Valentine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3077 10471 3064 10430 3028 10467 3046 10487
      3049 10487 3052 10488 3053 10488 3055 10490
      3056 10489 3059 10492 3060 10492 3060 10493
      3061 10494
TIME...MOT...LOC 2249Z 027DEG 6KT 3059 10448

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:13 AM CDTSpecial Weather StatementMAF47 min
Jul 11, 12:45 PM CDTSpecial Weather StatementMAFCochran15 min
Jul 11, 4:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Scurry3 hr
Jul 11, 4:37 PM CDTSpecial Weather StatementMAFBorden, Dawson, Scurry38 min
Jul 11, 5:38 PM CDTSpecial Weather StatementMAFGlasscock52 min
Jul 11, 5:50 PM CDTSpecial Weather StatementMAFJeff Davis40 min
Jul 11, 5:54 PM CDTAreal Flood AdvisoryMAFJeff Davis, Presidio3 hr
Jul 11, 6:01 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio59 min
Jul 11, 6:04 PM CDTAreal Flood AdvisoryMAFGlasscock3 hr
Jul 11, 6:21 PM CDTFlash Flood WarningMAFGlasscock4 hr
Jul 11, 6:29 PM CDTFlash Flood WarningMAFJeff Davis3 hr
Jul 11, 6:52 PM CDTSpecial Weather StatementMAFCrane38 min
Jul 11, 6:57 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward63 min
Jul 11, 6:59 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.